resistance to 2 drug in atripla
Jul 30, 2010
my doctor gave me a genotype test and found out that i was resistance to tenofovir and sustiva and not emtriva in the atripla drug. do you think i should keep taking atripla until my new meds come in-in two week, or should i stop taking the atripla. (B) and do you think i might be resistance to the new medications, she starting me on (1. isentress, 2. reyataz 3. norvir 4. intelence). this is my last regemen drug that she know off, do you know of any other i can take, i have take already combivir, (zerit, epivir, viracept).
Response from Dr. McGowan
I am sorry to hear that your virus has developed resistance.
2 weeks is not a very long time and may not make much of a difference one way or the other, however I would stop the Atripla as it is unlikely to help and may possibly allow additional resistance mutations to emerge.
The planned new cocktail has many good features and may indeed work very well. It is important, since it may be the last strong treatment for you, that you take it without missed doses or interruptions. It may be that Atripla failed because of your prior use of drugs like zerit and epivir which may have set up some drug resistance that undermined the Atripla, but if you had been missing doses this is the chance to be more adherent. This combo is a potent one if used correctly.
Good luck, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats Worried It Could Be Ars
- Chances Of Getting AIDS From Blowjob From A Prostitute
- Burning Penis After Touching Sperm Worried I Have HIV
- Flu Symptoms After Licking Vagina Worried I Have HIV
- Jock Itch After Rimming Sign Of HIV AIDS
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.